MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5525WVB
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the netherlands reported that debris entered the patient's eye during surgery.The debris was removed with forceps and there was no impact to the patient.
 
Additional Manufacturer Narrative
The lot number is unknown therefore a device history record review cannot be performed.The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction: d4 lot# x2619.A review of photos provided by the user facility was performed.One iv spike piercing pin is visible in the photo.The rest of the pack components are not shown in the photo.One particle can be seen at the port on the tip of the piercing pin shaft.In addition, there are photos of a particle lying in a blue tray.It cannot be determined if this is the same particle from the piercing pin tip or if it is a second particle.The particles appear to be light grey in color or possibly white.The size, texture, and material makeup of the particle(s) are unknown.It should be noted that the balanced salt solution bottle and the stopper were not shown in the photos.Although the balanced salt solution stoppers are often a light grey color, the source and origin of the particle(s) cannot be determined by viewing the photos alone.The device has been received.Evaluation is anticipated but not yet begun.A review of the device history record found no nonconformities or anomalies related to this complaint.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.The investigation is ongoing.
 
Additional Manufacturer Narrative
One piercing spike was returned in a plastic bag.Microscopic examination was performed and found a cream colored, rubber-like particle sticking out of the hole inside the tip of the piercing pin which appeared to have flashing or burrs on the side port.The particle was removed for inspection.The material is soft, elastic, and stretchy.The balanced salt solution was not returned and could not be inspected.The particle has been sent to the lab for analysis.This investigation is on going.
 
Additional Manufacturer Narrative
Correction to d4 udi (b)(4).The sample was analyzed using an energy-dispersive spectrometer (eds) equipped with a scanning electron microscope (sem).Eds analysis indicated that the sample consists primarily of organic content.The sample was analyzed using a fourier transform infrared (ftir) spectrometer.The ftir produced a spectrum not consistent with anything in their library.The sample was also analyzed using pyrolysis/gas chromatography.Gc/ms was unable to detect anything in their current library.The results concluded that the particle does not match the appearance of any material used in their process.Based upon the investigation it is not possible to determine the root cause or source of the particles reported by the customer.We will continue to monitor for the reported complaints.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
The piercing spike was evaluated by the supplier.A "stringy" white material was found in the thru hole of the spike and reviewed under a microscope.The material did not appear to be material common to the pre-piercing spike assembly and does not have the same color or texture of the resin used to mold the spike.It cannot be determined how or where the material was introduced.It was not observed on their production floor or in the assembly of the part.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key16088968
Report Number0001920664-2022-00176
Device Sequence Number2147567
Product Code HQC
UDI-Device Identifier00757770059768
UDI-Public(01)00757770059768(17)240219(21)X2619
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE5525WVB
Device Catalogue NumberSE5525WVB
Device Lot NumberX2619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/15/2023
03/28/2023
05/09/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown